Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 245, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 24, 2001, 11:43 PM CDT for Grundy County, Mercer County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 24, 2001, 11:43 PM CDT (04:43 UTC)
- Expired
- Jul 25, 2001, 12:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grundy County, MO, Mercer County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 28.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 250442 SVRMCI MOC079-129-250545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1143 PM CDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN NORTH CENTRAL MISSOURI THIS INCLUDES THE CITY OF TRENTON SOUTHEASTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 1245 AM CDT * AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHEAST OF MILL GROVE TO BRIMSON...OR FROM 23 MILES NORTHEAST OF TRENTON TO 11 MILES WEST OF TRENTON...MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... EDINBURG AT 1150 PM CDT TRENTON AT 1155 PM CDT DUNLAP AT MIDNIGHT CDT GALT AT 1205 AM CDT LAREDO AT 1210 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4043 9338 4023 9377 3996 9375 3999 @9338 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:16 PM CDT, 9 hours 27 minutes earlier.
Area forecast discussion, Jul 24, 2:16 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 216 PM CDT TUE JUL 24 2001 FORECAST CONCERNS: PROB OF RAIN TONIGHT INTO WED...TEMP THRU WED NITE. NOCTURNAL CONVECT HAS PLAYED HAVOC ON TEMP AND PCPN IN RECENT DAYS...AND ONCE AGAIN...SHORT TERM MODELS DIVERGENT ON FCST. MCS CTNS TO TRACK WELL NORTH OF FA...WITH TRALING SHRA RMNG JUST NORTH OF IA BORDER. CLDS RMN OVR NRN PART OF CWA FRM DEBRIS LEFT FRM SHRA/TSRA EARLIER THIS MRNG. WEAK OUTFLOW/SFC TROF XTNDS FRM NRN IA...ACRS SE NE...INTO WRN KS. ATMOS ESSENTIALLY UNCAPPED...BUT WITH ONLY WEAK SFC CONV AND MAX TEMPS FLIRTING WITH CONVECT TEMPS... DONT THINK TSRA WL REDEVELOP THIS AFTN...AS SYN SCALE SUB OCCURING DUE TO PSG OF 70/50 DAM SHRTWV. TONIGHT IS A TUFF CALL...LATEST WV LOOP INDICATES NXT SHRTWV TO OVERTOP RDG LOCATED IN WRN NM. APPEARS TO BE A LTL STGR THAN MODELS ARE INDICATING...WITH AVN HVG BEST HNDL OF SITN. THIS FEATURE PROGGD TO FIRE CONVECT ALNG FRNT RANGE THIS AFTN. MVMNT OF FEATURE A LTL SLOWER AND FURTHER NORTH THAN EARLIER RUNS...THUS DEVELOPMENT OF MCS WL BE LATER THAN EXPECTED. BTR 85-70 DAM WAA LOCATED TO THE WEST AND NORTH OF CWA...AND ZONE OF WEAK ISN LIFT XTNDS FRM ACRS NRN KS INTO NRN MO. MODELS HINTING AT MCS DEVELOPMENT...BUT WHERE? WL PLACE HIEST POPS IN NW...TAPERING TO LO CHC ALNG SRN TIER OF COUNTIES. FEEL THE DEATH KNELL FOR EXC HEAT WRNG WL ARRIVE TMRW WITH CONVECT DEBRIS AND SHRA. NOT PLANNING TO XTND EXC HEAT WRNG BYND TONIGHT. FEEL BNDRY WL NOT PUSH AS FAR SOUTH AS ETA/META SUGGESTING...AND LEANING TWD WARMER FWC NUMBERS FOR WED. CONSENSUS IN SHORT TERM MODELS WITH REGARD TO BNDRY LOCATION ON THU...THAT BEING SOUTH OF CWA. ENUF ISN LIFT AND WAA TO PRODUCE SCT SHRA/TSRA ACRS SRN ZONES...SO WL LEAVE LO CHC POPS FOR THIS AREA. WL KEEP FCST DRY FOR REST OF AREA ON THU INTO THU NITE. NXT CHC OF POPS COMES FRI AFTN INTO SAT MRNG...WITH AVN BRINGING PROGRESSIVE SHRTWV THRU AREA. TEMPS THURS THRU SAT WL BE NEAR NORMAL...WITH BLDG RDG HTG THINGS UP LATE IN FCST PD. .EAX... MO...ZONES 28>33-37>40-43>46-53>54...EXCESSIVE HEAT WARNING THRU TONIGHT. KS...ZONES 28-57-60-103>105...EXCESSIVE HEAT WARNING THRU TONIGHT 24
In the hours before
Local storm report, Jul 24, 9:54 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT TUE JUL 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 2 NW PRINCETON MO .88 INCH HAIL
07/24/01 MERCER REPORTED BY HAM RADIO
OPERATOR. OCCURRED ON
THE NORTHEAST SIDE OF
LAKE PAHOLocal storm report, Jul 24, 10:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 PM CDT TUE JUL 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1028 PM SPICKARD MO .75 INCH HAIL
07/24/01 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
1028 PM SPICKARD MO 65 MPH TSQTM GUST
07/24/01 GRUNDY REPORTED BY HAM RADIO
OPERATOR. MEASURED WIND
GUST.Local storm report, Jul 24, 11:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT TUE JUL 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1114 PM 5 N BETHANY MO 60 MPH TSTM GUST
07/24/01 HARRISON REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 24, 11:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT TUE JUL 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1103 PM 3 W MILAN MO 60 MPH TSTM GUST
07/24/01 SULLIVAN 50 TO 60 MPH WINDS
REPORTED AT THE
INTERSECTION OF
HIGHWAYS E AND PP.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 24, 11:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT TUE JUL 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM BETHANY MO 64 MPH TSTM GUST
07/24/01 HARRISON MEASURED WIND GUST.
REPORTED BY HAM RADIO
OPERATOR.
1134 PM STANBERRY MO .75 INCH HAIL
07/24/01 GENTRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 65 min |
| Jul 24, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 58 min |
| Jul 24, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 42 min |
| Jul 24, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 51 min |
| Jul 24, 10:34 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 56 min |
| Jul 24, 10:45 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 45 min |
| Jul 24, 11:30 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 45 min |
| Jul 25, 12:09 AM CDT | Severe Thunderstorm Warning | EAX | Adair | 36 min |
| Jul 25, 1:10 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 50 min |
| Jul 25, 1:19 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.